I'm a 23 year old female.
About 10 days ago I started noticing faint, irregularly shaped bumps starting to form on my stomach. As a couple days passed, they started getting worse. I took Benadryl at first thinking it was an allergic reaction but it didn't help. The rash has spread to my back, legs, chest, neck and arms. At first it didn't itch but at about day 5 or 6 it started getting irritated. I can't find anything on what it could possibly be...
Not bed bugs - I've ripped my room apart, vacuumed my mattress/box spring and washed all my bedding and clothes in hot water. Not to mention I never found one black spot or bug in the cracks of my mattress at all.
Not scabies - I have no borrows in my skin or anything that looks like scratches forming on my skin.
Not gonorrhea or syphilis - I have no lesion that the rash could have come from and it's not appearing on my private parts.
Not pityriasis rosea - I have no herald spot.
Not guttate psoriasis - I have not had a cold, upper respiratory infection or strep throat.
As far as I know - it's not contagious. My husband has no sign of a rash on his body and neither does my 3 year old daughter.
I have been prescribed Permethrin 5% topical cream which I put on my skin for 13 hours and washed off when the rash first began. It has only gotten worse and developed an itch since then.
I was also prescribed oral steroids and prescription strength benadryl. The PA told me the redness and itchiness would go away in a couple days after taking the prescription anti-hystamien (sp?) but it hasn't gone down at all and is just getting worse! I'm at my wits end with this and am about ready to lose my job over it since I work with the public and can't be around them until I know what it is...help?
It can be due to pityriasis rosea. Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and itching. Topical and oral steroids are needed. Water, sweat, and soap may cause irritation and should be avoided in the disease. Topical zinc oxide and calamine lotion are useful for pruritus.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.